Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Jackson, MS

January 23, 2012Grenada County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 23, 2012, 12:48 AM CST for Grenada County, Leflore County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 23, 2012, 12:48 AM CST (06:48 UTC)
Expired
Jan 23, 2012, 1:30 AM CST
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Grenada County, MS, Leflore County, MS

The radar

The Columbus AFB radar (KGWX), 140 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 23, 1:25 AM CSTTSTM WND DMG4 E Grenada, MSTREE DOWN ON HOUSE ON PEGG STREET AND ANOTHER TREE DOWN NEAR GORE SPRINGS COMMUNITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 10:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 475 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
475 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS54 KJAN 230648
SVRJAN
MSC043-083-230730-
/O.NEW.KJAN.SV.W.0022.120123T0648Z-120123T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1248 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  NORTHEASTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 130 AM CST

* AT 1248 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEFLORE MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEW
  SPRINGS...ELLIOTT AND GORE SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3387 8976 3387 8951 3386 8950 3379 8950
      3367 8976 3368 9012 3366 9012 3366 9014
      3381 9014 3383 8994 3390 8992 3390 8977
TIME...MOT...LOC 0648Z 246DEG 56KT 3380 8998

$$

JA
2 follow-up statements
260 
WWUS54 KJAN 230701
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CST MON JAN 23 2012

MSC083-230711-
/O.CAN.KJAN.SV.W.0022.000000T0000Z-120123T0730Z/
LEFLORE MS-
101 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LEFLORE
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3387 8976 3387 8951 3386 8950 3379 8950
      3367 8976 3368 9013 3381 9014 3382 8999
      3383 8994 3390 8992 3390 8977
TIME...MOT...LOC 0701Z 246DEG 56KT 3399 8961 3367 9006

$$

MSC043-230730-
/O.CON.KJAN.SV.W.0022.000000T0000Z-120123T0730Z/
GRENADA MS-
101 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR GRENADA COUNTY...

AT 101 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF GRENADA TO
6 MILES SOUTHWEST OF LEFLORE MOVING NORTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELLIOTT
AND GORE SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3387 8976 3387 8951 3386 8950 3379 8950
      3367 8976 3368 9013 3381 9014 3382 8999
      3383 8994 3390 8992 3390 8977
TIME...MOT...LOC 0701Z 246DEG 56KT 3399 8961 3367 9006

$$

JA
672 
WWUS54 KJAN 230717
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CST MON JAN 23 2012

MSC043-230730-
/O.CON.KJAN.SV.W.0022.000000T0000Z-120123T0730Z/
GRENADA MS-
117 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR GRENADA COUNTY...

AT 117 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF GORE SPRINGS
TO 6 MILES SOUTH OF BEW SPRINGS MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELLIOTT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3387 8976 3387 8951 3386 8950 3379 8950
      3367 8976 3367 8985 3368 9001 3382 9000
      3382 8999 3383 8994 3390 8992 3390 8977
TIME...MOT...LOC 0717Z 246DEG 53KT 3388 8967 3371 8985

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:42 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jan 22, 9:42 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CST SUN JAN 22 2012

.UPDATE...VIGOROUS LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM
MEMPHIS BACK TOWARD WEST CENTRAL LA AT THIS TIME. IT APPEARS THE LINE
WILL BEGIN TO AFFECT OUR FAR NORTHWESTERN COUNTIES OVER THE NEXT HOUR
OR SO...WITH TORNADOES...DAMAGING WINDS AND LARGE HAIL ALL POSSIBLE
ALONG THE LINE AS IT MOVES EAST. THIS RISK IS MAXIMIZED NORTH OF I-20
AND WILL KEEP THIS AREA HIGHLIGHTED IN THE HWO/GRAPHICS. ITS QUITE
LIKELY THAT THE TORNADO WATCH WILL BE EXPANDED TO THE EAST OVER THE
NEXT FEW HOURS AHEAD OF THE LINE.

WE'RE ALSO WATCHING ADDITIONAL SHOWER DEVELOPMENT AHEAD OF THE MAIN
LINE THAT EXTENDS FROM GRENADA BACK TO NATCHEZ FOR POSSIBLE
STRENGTHENING. THE ENVIRONMENT WHERE THESE SHOWERS ARE LOCATED IS
VERY FAVORABLE FOR TORNADO DEVELOPMENT IF STORMS CAN GET
GOING...DEFINITELY SOMETHING TO KEEP AN EYE ON.

AS FOR THE FORECAST ELEMENTS...RAISED OVERNIGHT LOWS FOR AREAS
GENERALLY EAST OF I-55 AS ITS UNLIKELY THE COLD FRONT WILL MAKE IT
THROUGH THOSE AREAS BEFORE SUNRISE. OTHERWISE JUST MINOR ADJUSTMENTS
WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS ARE POSTED. /BK/

&&

PREV DISCUSSION... /ISSUED 351 PM CST SUN JAN 22 2012/

.SIGNIFICANT SEVERE EVENT EXPECTED THIS EVENING INTO EARLY
MONDAY...

DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...THE PRIMARY FOCUS OF
THE FORECAST THIS AFTERNOON REMAINS THE SEVERE WEATHER EVENT THAT'S
EXPECTED TO IMPACT A GOOD CHUNK OF THE FORECAST AREA THIS EVENING
INTO EARLY MONDAY MORNING.  IN THE WAKE OF A NORTHWARD LIFTING WARM
FRONT...AN IMPRESSIVE SURGE OF MOISTURE HAS BEEN ONGOING THROUGH THE
DAY AS DEW POINTS BEGAN THIS MORNING IN THE MID 40S-LOWER 50S...AND
NOW SIT IN THE MID 60S AREAWIDE.  ONCE AGAIN...THIS IS JUST ONE
INGREDIENT OF MANY THAT CONTINUE TO LOOK TO COME TOGETHER TONIGHT
CAUSING US TO HAVE THIS SEVERE WEATHER POTENTIAL OVER MUCH OF THE
DEEP SOUTH.

THIS ACTIVITY WILL BE POSSIBLE AS A STRENGTHENING UPPER LEVEL TROUGH
MAKES ITS WAY EAST OUT OF THE SOUTHERN PLAINS THIS AFTERNOON...AND
BEGINS TO EJECT NORTHEAST AND INTO THE MID-MISSISSIPPI RIVER AND
OHIO/TENNESSEE RIVER VALLEYS LATE TONIGHT.  THIS TROUGH WILL BE THE
DRIVING FORCE BEHIND A STRONG SURFACE LOW PRESSURE SYSTEM THAT'LL
ALSO QUICKLY LIFT NORTHEAST INTO THE MID-MISSISSIPPI RIVER VALLEY
TOWARDS THE GREAT LAKES REGION WHILE DRAGGING A COLD FRONT INTO AND
THROUGH THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT.  AHEAD
OF AND ALONG THIS FRONT...THE COMBINATION OF AMPLE RICH GULF
MOISTURE...STRONG DEEP AND LOW LEVEL WIND SHEAR...AND COLD
TEMPERATURES ALOFT WILL CAUSE SOME STORMS THAT DEVELOP OVER THE AREA
TO BECOME SEVERE...HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS OF
60-80 MPH...LARGE HAIL TO THE SIZE OF GOLFBALLS...AS WELL AS
TORNADOES...SOME OF WHICH COULD BE STRONG.  THE BEST TIME FRAME FOR
ALL OF THIS WILL GENERALLY BE FROM 6 THIS EVENING UNTIL 4 AM MONDAY.

WITH SOME ISOLATED SHOWERS TRAPPED UNDER THE CAP ONGOING DURING THE
LATE AFTERNOON...MODELS ARE IN AGREEMENT THAT ACTIVITY COULD BEGIN
TO RAMP UP ACROSS MY WEST AS EARLY 6 PM...BUT LIKELY NOT UNTIL AFTER
WHEN THE BETTER ASCENT MOVES IN TO BREAK THE CAP...WHEN SEVERE
WEATHER PARAMETERS BEGIN COMING TOGETHER OVER NORTHERN
LOUISIANA...SOUTHERN ARKANSAS...AND THE MISSISSIPPI DELTA.  HERE THE
LOW LEVEL JET BEGINS TO STRENGTHEN TO BETWEEN 50-60 KNOTS AT 850MB
CAUSING STRONG ADVECTION OF 325-330K THETA-E AIR ALONG THE
MISSISSIPPI RIVER. SHOWERS WILL LIKELY BEGIN TO DEVELOP IN THIS
MOISTURE AXIS ACROSS NORTHEAST LOUISIANA AT FIRST. AS THE FRONT GETS
CLOSER AND ASCENT INCREASES AHEAD OF IT WITHIN THIS MOISTURE RICH
AND STRONG SHEARED ENVIRONMENT...CELLS SHOULD BEGIN TO INTENSIFY
THROUGH THE EVENING AND INTO TONIGHT EVENTUALLY LEADING TO DISCRETE
SUPERCELLS MOVING NORTHEAST ACROSS THE AREA AS THE MID-LEVEL CAP
STEADILY ERODES.  HIGH-RES MODELS ALSO SUPPORT THESE DISCRETE CELLS
DEVELOPING AHEAD OF THE FRONT.  IMPRESSIVE 0-1KM HELICITY VALUES ON
THE ORDER OF 300-400M^2/S^2 WILL LIKELY YIELD SOME TORNADIC
SUPERCELLS DURING THE NIGHT...SOME OF WHICH COULD BE STRONG...
ESPECIALLY OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

A BROKEN LINE OF STORMS IS EXPECTED ALONG THE FRONT AS IT MOVES
ACROSS THE FORECAST AREA...GENERALLY BETWEEN 05-11Z...AS THIS FRONT
WILL MOVE INTO AN AIRMASS CHARACTERIZED BY MLCAPE VALUES RANGING
FROM 800-1100J/KG AND 0-3KM HELICITY VALUES OF 400-500M^2/S^2.  IN
ADDITION TO THAT...THE AIRMASS WILL CONTAIN 26-29C VERTICAL TOTALS
AS A 120-130 KNOT UPPER LEVEL JET NOSES INTO THE REGION FROM THE
WEST ALONG THE INTERSTATE 20 CORRIDOR.  THIS HAS YIELDED A MODERATE
RISK OF SEVERE WEATHER ACROSS THE FORECAST AREA FROM LOCATIONS ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE REST OF THE CWA
CATEGORIZED WITH A SLIGHT RISK.  EMBEDDED BOWING STRUCTURES ALONG
THIS LINE WILL BE THE BIGGER CONCERN ALONG WITH THE HIGHER POTENTIAL
FOR WIDESPREAD WIND DAMAGE...BUT TORNADOES STILL CANNOT BE RULED OUT
WITH THIS FRONT.

DUE TO THE QUICK PACE OF THE FRONT...SHOWERS AND STORMS SHOULD BE
EAST AND OUT OF THE CWA WELL BEFORE DAY BREAK MONDAY MORNING.
SLIGHTLY COOLER...BUT MUCH DRIER AIR...WILL BEGIN TO PUSH INTO THE
REGION THROUGH THE DAY AS SKIES GRADUALLY CLEAR OUT AND HIGHS RANGE
FROM THE LOWER 60S NORTH TO THE LOWER 70S SOUTH...WHILE LOWS MONDAY
NIGHT COOL INTO THE 40S. /19/

&&

.AVIATION...

LINE OF VIGOROUS SHWRS/TSRA EXTENDS FROM MEM TO JUST SOUTH SHV ATTM.
THE LINE WILL CONTINUE ADVANCING EAST THRU THE NIGHT...PASSING THRU
GTR/JAN 07-08Z...AND COMPLETELY INTO AL BY 12Z OR SO. WINDS WILL BE
SRLY AND GUSTY UNTIL THE LINE PASSES WITH GUSTS TO 30 KTS PSBL...WITH
WINDS BECMG SWRLY/WRLY AFTER THE LINE PASSES AND WEAKENING. A BRIEF
PERIOD OF IFR CIG/VSBY IS PSBL AS CONVECTION PASSES OTHERWISE
MVFR/VFR CONDS XPCTD MOST AREAS. IFR CIG WILL BE PSBL AT MEI/HBG
AFTER 05Z UNTIL THE STORMS APPROACH. A TREND TOWARD VFR CONDS WILL
QUICKLY DEVELOP AFTER THE COLD FRONT PASSES. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  67  42  67 /  70  12   0  43
MERIDIAN      62  70  40  67 /  75  14   0  44
VICKSBURG     53  64  41  67 /  62  10   0  39
HATTIESBURG   65  74  46  66 /  76  24   3  61
NATCHEZ       53  67  47  67 /  58  11   0  52
GREENVILLE    49  60  40  66 /  78   7   0  20
GREENWOOD     53  62  40  68 /  78   8   0  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Jan 22, 1:13 PM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CST SUN JAN 22 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-065-066-231915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES-
113 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL
MISSISSIPPI...SOME OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A SIGNIFICANT EPISODE OF SEVERE STORMS IS EXPECTED TONIGHT AS A
POWERFUL SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. SUFFICIENT LEVELS
OF INSTABILITY WILL BUILD OVER THE REGION THIS AFTERNOON AND EVENING
AND COMBINE WITH VERY STRONG WIND SHEAR TO SUPPORT SUPERCELL STORMS
AND EVEN A BROKEN LINE OF STORMS. LOCATIONS NORTH OF A RAYVILLE TO
HAZLEHURST TO LAUREL LINE HAVE THE GREATEST RISK FOR SEVERE WEATHER.
THE MAIN THREATS WILL BE TORNADOES...SOME STRONG...DAMAGING WINDS OF
60 TO 80 MPH AND HAIL UP TO GOLF BALL SIZE. STORMS WILL DEVELOP TO
OUR WEST BY 6 PM...THEN STEADILY EVOLVE ACROSS OUR REGION DURING THE
EVENING AND PRE DAWN HOURS. LOCATIONS ALONG AND WEST OF A PORT GIBSON
TO GRENADA LINE WILL SEE STORMS BETWEEN 7 AND 11 PM. LOCATIONS EAST
OF THAT LINE WILL HAVE ACTIVITY OCCUR BETWEEN 10 PM AND 4 AM.
EVERYONE IS URGED TO CONTINUE TO MONITOR UPDATES AND OUTLOOKS
CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT.

LAZ023>026-MSZ059>064-072>074-231915-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST-
113 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

A CHANCE OF STRONG AND SEVERE THUNDERSTORMS WILL EXIST TONIGHT INTO
THE PRE DAWN HOURS MONDAY. A POWERFUL SYSTEM WILL MOVE OUT OF THE
SOUTHERN PLAINS TONIGHT AND COMBINE WITH SUFFICIENT LEVELS OF
INSTABILITY AND VERY STRONG WIND SHEAR. THIS WILL SUPPORT A FEW
SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS.
TORNADOES...DAMAGING WINDS AND HAIL ALL BE POSSIBLE WITH THE
STRONGEST ACTIVITY. LOCATIONS WEST OF I-55 WILL SEE ACTIVITY BETWEEN
7 PM AND MIDNIGHT...AREAS EAST OF THAT WILL SEE ACTIVITY BETWEEN
MIDNIGHT AND 4 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Special weather statement, Jan 22, 11:42 PM CST, 1 hour 6 minutes before
MSZ028-029-230610-
WEBSTER MS-MONTGOMERY MS-
1142 PM CST SUN JAN 22 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CST SUN JAN 22 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LODI AT 1142 PM CST...MOVING
NORTHEAST AT 60 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL MONTGOMERY AND WESTERN WEBSTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3374 8908 3374 8907 3348 8949 3362 8962
      3368 8954 3368 8951 3370 8951 3373 8947
      3373 8920 3375 8919
TIME...MOT...LOC 0542Z 231DEG 54KT 3361 8947

BYB
Local storm report, Jan 22, 11:46 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     DUNCAN                  34.04N 90.74W
01/22/2012                   BOLIVAR            MS   PUBLIC

            LARGE LIMBS DOWN...FENCE BLOWN APART...SOME SHINGLE
            DAMAGE TO HOUSES

&&

AEG
Special weather statement, Jan 23, 12:03 AM CST, 45 minutes before
MSZ018-019-025-026-230635-
SUNFLOWER MS-LEFLORE MS-GRENADA MS-BOLIVAR MS-
1203 AM CST MON JAN 23 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1203 AM CST MON JAN 23 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF RULEVILLE AT 1203 AM CST...MOVING
NORTHEAST AT 65 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL BOLIVAR...WEST CENTRAL GRENADA...NORTHWESTERN
LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3382 9044 3382 9020 3379 9016 3382 9013
      3382 9008 3378 9014 3379 9016 3376 9018
      3374 9023 3376 9024 3374 9030 3371 9030
      3357 9058 3373 9069 3387 9045
TIME...MOT...LOC 0603Z 243DEG 55KT 3370 9054

JA
Special weather statement, Jan 23, 12:15 AM CST, 33 minutes before
MSZ019-025-026-230645-
SUNFLOWER MS-LEFLORE MS-GRENADA MS-
1215 AM CST MON JAN 23 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1215 AM CST MON JAN 23 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF MINTER CITY TO 3 MILES
SOUTHWEST OF SUNFLOWER AT 1215 AM CST...MOVING NORTHEAST AT 50 MPH.

PEOPLE IN WESTERN GRENADA...NORTHERN LEFLORE AND EAST CENTRAL
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3367 9003 3368 9012 3365 9010 3363 9011
      3348 9059 3382 9044 3382 9020 3378 9017
      3376 9019 3374 9030 3371 9030 3370 9027
      3374 9024 3373 9014 3382 9013 3382 8999
      3390 8992
TIME...MOT...LOC 0615Z 245DEG 43KT 3383 9035 3354 9050

JA
Special weather statement, Jan 23, 12:39 AM CST, 9 minutes before
MSZ025-026-230710-
LEFLORE MS-GRENADA MS-
1239 AM CST MON JAN 23 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 AM CST MON JAN 23 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF LEFLORE AT 1240 AM CST...MOVING NORTHEAST AT
65 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN GRENADA AND NORTHEASTERN LEFLORE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3387 8976 3386 8950 3385 8950 3367 9004
      3368 9012 3364 9012 3372 9016 3373 9014
      3379 9014 3380 9017 3382 9013 3383 8994
      3390 8992 3390 8977
TIME...MOT...LOC 0640Z 246DEG 56KT 3377 9005

JA
Local storm report, Jan 23, 12:48 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1248 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     3 N GREENVILLE          33.43N 91.05W
01/22/2012                   WASHINGTON         MS   PUBLIC

            IN THE ELIZABETH COMMUNITY...MOBILE HOME WITH SOME
            DAMAGE...TREES AND POWERLINES DOWN...CARPORT BLOWN AWAY

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 10:06 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Jan 22, 10:36 PM CSTSevere Thunderstorm WarningJANBolivar, Washington54 min
Jan 22, 10:41 PM CSTSpecial Weather StatementJANWebster44 min
Jan 22, 10:57 PM CSTSevere Thunderstorm WarningJANClay, Webster26 min
Jan 22, 11:17 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower28 min
Jan 22, 11:25 PM CSTSpecial Weather StatementJANClay30 min
Jan 22, 11:32 PM CSTSpecial Weather StatementJANLeake28 min
Jan 22, 11:36 PM CSTSpecial Weather StatementJANCopiah29 min
Jan 22, 11:42 PM CSTSpecial Weather StatementJANWebster28 min
Jan 22, 11:47 PM CSTSevere Thunderstorm WarningJANWebster26 min
Jan 22, 11:49 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson41 min
Jan 22, 11:54 PM CSTTornado WarningJANCopiah, Simpson36 min
Jan 22, 11:59 PM CSTSevere Thunderstorm WarningJANRankin, Scott61 min
Jan 23, 12:15 AM CSTSpecial Weather StatementJANLeflore30 min
Jan 23, 12:27 AM CSTTornado WarningJANRankin, Scott, Smith48 min
Jan 23, 12:39 AM CSTSpecial Weather StatementJANGrenada31 min
Jan 23, 12:39 AM CSTSevere Thunderstorm WarningJANNeshoba, Newton, Scott51 min
Jan 23, 12:44 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston61 min
Jan 23, 12:56 AM CSTTornado WarningJANNeshoba, Newton, Scott49 min
Jan 23, 12:58 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo33 min
Jan 23, 1:19 AM CSTSevere Thunderstorm WarningJANLowndes35 min
Jan 23, 1:32 AM CSTTornado WarningJANKemper, Noxubee58 min
Jan 23, 1:34 AM CSTSpecial Weather StatementJANRankin31 min
Jan 23, 1:44 AM CSTSevere Thunderstorm WarningJANNoxubee31 min
Jan 23, 1:50 AM CSTSpecial Weather StatementJANNewton30 min
Jan 23, 2:05 AM CSTTornado WarningJANNoxubee12 min
Jan 23, 2:10 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton65 min
Jan 23, 2:14 AM CSTTornado WarningJANKemper, Lauderdale, Newton61 min
Jan 23, 2:30 AM CSTSpecial Weather StatementJANScott30 min
Jan 23, 2:35 AM CSTSpecial Weather StatementJANLowndes40 min
Jan 23, 2:41 AM CSTSpecial Weather StatementJANSimpson39 min
Jan 23, 2:54 AM CSTSevere Thunderstorm WarningJANSimpson51 min
Jan 23, 2:57 AM CSTSpecial Weather StatementJANClarke, Jasper33 min
Jan 23, 3:02 AM CSTTornado WarningJANJasper13 min
Jan 23, 3:11 AM CSTTornado WarningJANClarke49 min
Jan 23, 3:24 AM CSTSpecial Weather StatementJANSmith31 min
Jan 23, 3:31 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale44 min
Jan 23, 3:44 AM CSTTornado WarningJANLauderdale16 min
Jan 23, 4:27 AM CSTSpecial Weather StatementJANClarke, Covington, Jasper, Jones, Lamar, Lauderdale and 1 more58 min
Jan 23, 5:16 AM CSTSpecial Weather StatementJANForrest19 min
Jan 23, 5:22 AM CSTSpecial Weather StatementJANLamar, Marion18 min
Jan 23, 5:46 AM CSTSpecial Weather StatementJANLamar19 min
Jan 23, 6:40 AM CSTSpecial Weather StatementJANForrest15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.